- The Washington Times - Wednesday, April 22, 2015

A case study released by the New England Journal of Medicine cites a 65-year-old woman who was denied a bank transaction after chemotherapy for breast cancer erased her fingerprints.

The unidentified woman, who suffered from stage IV triple negative breast cancer, developed hand-foot syndrome due to the treatment, which causes swelling on the hands and feet, the study said. Blisters, sores, and cracked skin can also appear on the body.

“She was distressed because she went to do the procedure with the bank and also because she was planning to travel to Europe and, you know, in the border we need to use our fingerprints,” said the woman’s oncologist, Dr. Yanin Chavarri-Guerra, who authored the study, ABC News reported Wednesday.

Dr. Chavarri-Guerra, who works at Instituto Nacional de Ciencias Medicas y Nutricion in Mexico City, told ABC that the woman is still alive and no longer receiving chemotherapy.

LOAD COMMENTS ()

 

Click to Read More

Click to Hide